Ann Blake-Tracy’s September 13, 2004 to the FDA
I am Ann Blake-Tracy, head of the International Coalition for Drug Awareness. I am the author of Prozac: Panacea or Pandora? – Our Serotonin Nightmare and have testified in court cases involving antidepressants for 12 1/2 years. The last 15 years of my life have been devoted full time to researching and writing about SSRI antidepressants.
Research on serotonin has been clear from the very beginning that the most damaging thing that could be done to the serotonin system would be to impair one?s ability to metabolize serotonin. Yet that is exactly how SSRI antidepressants exert their effects.
For decades research has shown that impairing serotonin metabolism will produce migraines, hot flashes, pains around the heart, difficulty breathing, a worsening of bronchial complaints, tension and anxiety which appear from out of nowhere, depression, suicide – especially very violent suicide, hostility, violent crime, arson, substance abuse, psychosis, mania, organic brain disease, autism, anorexia, reckless driving, Alzheimer’s, impulsive behavior with no concern for punishment, and argumentative behavior.
How anyone ever thought it would be “therapeutic” to chemically induce these reactions is beyond me. Yet, these reactions are exactly what we have witnessed in our society over the past decade and a half as a result of the widespread use of these drugs.
In fact we even have a whole new vocabulary as a result with terms such as “road rage,” “suicide by cop,” “murder/suicide,” “going postal,” “false memory syndrome,” “school shooting,” “bi-polar” – every third person you meet anymore – along with the skyrocketing rates of antidepressant-induced diabetes and hypoglycemia.
Can you remember two decades ago when depressed people used to slip away quietly to kill themselves rather than killing everyone around them and then themselves as they do while taking SSRI antidepressants?
A study out of the University of Southern California in 1996 looked at a group of mutant mice in an experiment that had gone terribly wrong. These genetically engineered mice were the most violent creatures they had ever witnessed. They were born lacking the MAO-A enzyme which metabolizes serotonin. As a result their brains were awash in serotonin. This excess serotonin is what the researchers determined was the cause for this extreme violence. Antidepressants produce the same end result as they inhibit the metabolism of serotonin.
These are extremely dangerous drugs that should be banned as similar drugs have been banned in the past.
As a society we once thought LSD and PCP to be miracle medications with large margins of safety in humans. We have never seen drugs so similar to LSD and PCP as these SSRI antidepressants. All of these drugs produce dreaming during periods of wakefulness. It is believed that the high serotonin levels over stimulate the brain stem leading to a lack of muscle paralysis during sleep thus allowing the patient to act out the dreams or nightmares they are having. The world witnessed that clearly in the Zoloft-induced murder-suicide of comedian Phil Hartman and his wife, Brynn.
Connecticut witnessed the Prozac-induced case of Kelly Silk several years ago. This young mother attacked her family with a knife, then set the house on fire killing all but her 8 year old daughter who ran to the neighbors. As she stood bleeding and screaming for help she explained, “Help! My mommy is having a nightmare!”
Out of the mouths of babes we will understand these nightmares for what they are. She understood that this was something her mother would do ONLY in a nightmare, never in reality.
This is known as a REM Sleep Behavior Disorder. In the past it was known mainly as a drug withdrawal state, but the largest sleep facility in the country has reported that 86% of the cases they are diagnosing are patients on antidepressants.
Because this was known in the past as a condition manifesting mainly in drug withdrawal you should see how dangerous the withdrawal state from these drugs will prove to be. That is why it is so critical to make sure patients are weaned EXTREMELY slowly so as to avoid ANY chance of going into a withdrawal state.
WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!
The FDA also now warns that any abrupt change in dose of an antidepressant can produce suicide, hostility or psychosis. And these reactions can either come on very rapidly or even be delayed for months depending upon the adverse effects upon sleep patterns when the withdrawal is rapid! You can find the CD on safe and effective withdrawal helps here: http://store.drugawareness.org/
19,206 total views, 17 views today